media.com/pub/shockwave/cabs/flash/swflash.cab#version=6,0,40,0">

The coroner has confirmed today that Glee star Cory Monteith died due to a drink and drug overdose at the weekend in Vancouver.

Heroin and Alcohol Killed Glee Star

The 31-year old actor was found dead in his hotel room on Saturday. The cause of death was unconfirmed until a post-mortem examination had been carried out. Barbara McLintock from the British Columbia coroners office said: “The cause of death was a mixed drug toxicity, and it involved heroin primarily and also alcohol.”

She continue to say: “There is no evidence to suggest Mr Monteith’s death was anything other than a most sad and tragic accident”.

Coroner Barbara McLintock

Coroner Barbara McLintock

 

The TV star had been out with a group in Vancouver the night before but is believed to have been alone in the hotel when he died. The police have ruled out any possibility of foul play. CCTV footage and records from his hotel key fob indicate he returned to his room by himself in the early hours of Saturday morning.

Monteith had admitted himself into rehab in May for substance abuse after becoming addicted to prescription pills. This was the latest in a decade of treatment for addiction that started when he was only 19 years old.

A Deadly Cocktail

Monteith allegedly returned to his hometown of Vancouver often, and surrounded himself with friends who fuelled his addiction. Drugs and alcohol were reportedly ‘always involved.’ His family is said to have been aware that he reverted back to his hard-partying ways in the North American city, but they were unable to help.

It was the mixture of heroin and alcohol that killed the young star. The risks of taking heroin itself are high, by mixing alcohol both drugs become more powerful and can have a dangerous effect of the body.

Memorial

Mixing Heroin and Alcohol.

Heroin in its purest form comes as a powder and is often injected or smoked. It is a highly addictive drug and causes the individual to experience a euphoric rush for several hours after ingestion.

There are many health risks to using heroin, the short and long-term risks include:

  • Fatal overdose.
  • high risk of infections such as HIV/AIDS.
  • collapsed veins
  • infection of the heart lining and valves
  • abscesses
  • cellulitis and liver disease.

Mixing heroin with alcohol is very dangerous. Alcohol acts as a depressant on the central nervous system and if used at the same time can amplify the effect of heroin on the body. The additive effect causes both drugs in effect to become stronger making the possibility of overdose or alcohol poisoning much more likely.

Alcohol also becomes more dangerous when mixed with heroin, becoming a stronger sedative. Drinking and using heroin can cause trouble concentrating and difficulty with coordination. Mixing alcohol and heroin can slow function enough to cause the heart to stop beating, blood pressure to drop too low, or respiration to slow or stop. Mixing alcohol and heroin can easily lead to death.

If you need advice about an addiction or to find out how to get treatment, contact us today on freephone 0800 44 88 688 or text ‘Help’ to 66777.

The following two tabs change content below.